Anti-Fungal Medications: What Are The Associated Side Effects?

antifungalsMedications for treating fungal conditions, whether prescribed by a doctor or bought at the pharmacy, contain side effects that many are unaware of. The types of potential side effects you end up having will ultimately depend on specifications of the medicine you’re taking as well as how you administer it.

For instance, oral medications come in either liquid form or as physical pills. Topical agents would be a balm or gel of some sort whereas certain drug solutions will have to be injected into the veins directly. Of course, oral and intravenous treatments will most likely have to be prescribed.

It is very possible, however, that a person will encounter no side effects at all in his or her treatments. The topical treatments will be done via a direct application onto the skin area that is affected. With this, a minor irritation might be felt. The skin area applied with the medication could get a little red and you might feel a slight tingle as well. This is very normal and the minor sting will vanish entirely in a short moment. If irritation of the skin continues even after a while or if there is any pain at all, you should seek medical assistance immediately.

Medical allergies towards the contents of the medication could arise and if not treated quickly enough, will often cause serious health complications or death in extreme circumstances. You should be alert of severe conditions such as a breakout of hives, respiratory difficulties or dizziness. You should go to a clinic or hospital immediately. Call 911 if you’re unsure of the location of the nearest facilities. Naturally, if a higher strength of medication is being used, the risk of getting severe complications will be more prevalent.

The effects of oral medications are almost instantaneous and will have a huge effect on your body. Drugs that are administered orally will have an added effect and thus, must usually be prescribed by a doctor. Nausea and stomachaches are very typical symptoms. In using these treatments for fungal infections, further complications such as diarrhea and stomach digestive issues will be likely as well. Lightheadedness or massive peeling of the skin is likewise possible. In certain cases, damage to the liver might even occur.

IV drugs used to combat an excessive growth of fungus in the body are normally given in the hospital setting. The most commonly used is called amphotericin B, and it is very strong. The possible side effects can include vomiting, diarrhea, no appetite, nausea, pain in the upper region of the stomach, and even a high fever. It can affect the internal organs, and cause anemia. Blood pressure fluctuations, irregular heartbeats, and even damage to your senses can occur. The high risks that are involved are one of the reasons why it is only provided in the hospital.

To learn more about the treatments for fungal infections, visit our site.